Side effects of chemo Fulfirinox

59 Posts | Page(s): Prev 12...4 5 6 

RE: Side effects of chemo Fulfirinox

by jay_horses on Sat Sep 28, 2013 12:57 PM

Quote | Reply
chemo and pain meds and steroids dry and shut off bowels it is so painful and dangerous ( one friend went 11 days) :( lots of stool softeners and prunes 4 times a day cut down on any pain meds substitute marijuana based meds drops... cookies etc.. it keeps bowels active and awake xxooo

RE: Side effects of chemo Fulfirinox

by washingtonmike on Sat Sep 28, 2013 01:25 PM

Quote | Reply

Ditto the last posting. I take two stool softeners twice a day and increase as necessary or add a dose of MiraLax, this per doc's instructions. He tells me you can't overdose on the softeners as they act more like a soap or lubricant and don't get absorbed by the system. I'm generally on a two to three day cycle but when I first started the regimen it was all over the place (literally)!

Cheers, Mike

RE: Side effects of chemo Fulfirinox

by PunkyD on Sat Sep 28, 2013 08:22 PM

Quote | Reply

Wow Tess, it sounds like you are having a tough time.  Hang in there!  I'm thinking, praying, and rooting for you!  

Punky

RE: Side effects of chemo Fulfirinox

by TessL on Sat Sep 28, 2013 08:41 PM

Quote | Reply

Thanks everyone! I am totally hanging in there and appreciate all the encouragement. Just a bit of anything normal does help a lot. God Bless us all!!!!!!

RE: Side effects of chemo Fulfirinox

by kat228 on Sun Sep 29, 2013 12:53 AM

Quote | Reply

God Bless You. Hang in there. My husband has been on Folfirinox for 13 treatments. His Ca 19 has gone from 5453 to 44. He now has no pain or nausea. He just finished his 13th this Wednesday and had the usual fatigue and diarrhea, but today is back to normal. Best regards. Kat228

RE: Side effects of chemo Fulfirinox

by TessL on Sun Sep 29, 2013 01:47 AM

Quote | Reply

Thanks for the advice. Will definately give anything a shot at this point. Of note, outside of these issurs feeling better than I'd exspected to at this point. 2 Nutricious but small meals consumned tofay. Felt almost foreign to me. Felt hunger for the 1st timr in months. Thanks All......good health, blessings and all the happiness you can handle is asked for each of you. God Bless and good night!

RE: Side effects of chemo Fulfirinox

by TessL on Sun Sep 29, 2013 01:49 AM

Quote | Reply

Thanks for the add Kat. Hope to chat as much as we can. Good night, Tess

RE: Side effects of chemo Fulfirinox

by shelby1 on Sun Sep 29, 2013 10:27 AM

Quote | Reply

Hi  have you tried hot regular coffee first thing in the morning? Caffeine can cause diarrhea. We found cold liquids constipate, hot helps.  Good luck!

RE: Side effects of chemo Fulfirinox

by Carien on Wed Oct 02, 2013 08:13 PM

Quote | Reply

Wow, you guys have amazing drops in CA 19.9 !

I had 8 rounds of Folfirinox, but when I started I was in a very bad state, could not digest food, had lost 55 lbs in 3 months, could hardly walk from pain and fatigue, was in a lot of pain etc. My tumor was probably starting to affect my stomach, and the stomach had more or less stopped working. I was more dead than alive when I look back at it. The nurses in the hospital were amazed they still put me on the Folfirinox in my state.
I could not take the side effects and from the 2nd time on they lowered the dosage to 75% but still continued. (bc of my age -45- and the fact that I had had a very good health and condition prior to the moment the cancer manifested)

I had very bad cases of diahrea and cramps from the irinotecan all the way through. I took (and take) L-glutamine and selenium to protect the intestents a bit. (both can be bought from health shops).
I had low bloodcounts and got the neulasta injections which helped a lot and never gave me any side effects.
I had the 5FU nausea and took metaclopramide, emend and dexamethason, the metaclopramid every day, not just @ chemo.
I felt sad and depressed right aft the chemo each time.
From the oxalyplatin I went straight into menopause.

After the 3rd round of Folfirinox my stomach started to get better. I could stand foodsmells again, and bit by bit I could add food to my diet. I literally cried with joy the day I could eat a wholegrain sandwich with cheese and tomatoes again.

I started walking again and from there could work on my general condition. I started walking 5 min per day and slowly worked that up to 1 hour per day.
I never stopped doing whatever yoga I was capable of doing, every day since I got sick.

My CA 19,9 went down from 966 to 80 after round 8, and still further to 57 about 5 weeks after the chemo.

My intestines are fine now, I dont take any more meds for the nausea nor for pain (and I was already on oxynorm).
I do take pancrease ('Creon') about 4 pd and I shoot fraxiparin for trombose.
The only real side effects from the Folfirinox that I still have are the menopause and the neurophathy, which can actually last for quite a long time if you are unlucky.

I started drinking bitter melon juice in may, when I was able to digest it, and started an ayurvedic regime + ayurvedic meds in august.

By the way, I have BRCA1 gene defect, and have had strange growths in and on my body all my life, so I have a genetic related cancer (wondering if that is correct English).
Because I still did not have any metastases I am now getting radiation. 30 rounds if I make it through. Not a walk in the parc.

oops... this has become a longwinded post. Sorry for that.

59 Posts | Page(s): Prev 12...4 5 6 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.